MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an aneurysm surgery involving a pipeline embolization device, the tip of the device did not open when deployed.The devices were prepared according to the instructions for use (ifu).The aneurysm was located at c7, unruptured, with a saccular morphology, a maximum diameter of 4.85 mm, and a neck diameter of 4.2 mm.The procedure involved blood flow diversion using a dense mesh stent for the treatment of the aneurysm, accessed via the femoral artery with a diameter of 6.4 mm.Vessel tortuosity was minimal.After normal hydration, a new microcatheter and pipeline embolization device were used to continue the surgery.The angiographic result post-procedure showed smooth blood flow.The patient outcome was reported as alive with no injury. no patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received stating that the pipeline did not open in the distal section.The pipeline had not been placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
 
Event or Problem Description
(b)(6) 2025 (b)(6) (rep, hcp, for): it was reported that during an aneurysm surgery involving a pipeline embolization device, the tip of the device did not open when deployed.The devices were prepared according to the instructions for use (ifu).The aneurysm was located at c7, unruptured, with a saccular morphology, a maximum diameter of 4.85 mm, and a neck diameter of 4.2 mm.The procedure involved blood flow diversion using a dense mesh stent for the treatment of the aneurysm, accessed via the femoral artery with a diameter of 6.4 mm.Vessel tortuosity was minimal.After normal hydration, a new microcatheter and pipeline embolization device were used to continue the surgery.The angiographic result post-procedure showed smooth blood flow.The patient outcome was reported as alive with no injury.No patient symptoms or complications were associated with this event.(b)(6) 2025 e1 (for, rep, hcp): additional information was received stating that the pipeline did not open in the distal section.The pipeline had not been placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ as found condition: the pipeline flex shield was returned inside a biohazard bag, and a shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal and proximal ends were found fully opened and no damage.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open distal¿ was not confirmed as the braid's distal and proximal ends were found fully opened and no damage.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was minimal, and the braid was not positioned in the vessel bend, which eliminates these factors out as potential causes.The cause of the ¿failure/incomplete open¿ could not be determined.H6.Coding updated based on analysis medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21569259
Report Number2029214-2025-00619
Device Sequence Number18199305
Product Code OUT
UDI-Device Identifier00763000284268
UDI-Public00763000284268
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-18
Device Catalogue NumberPED2-375-18
Device Lot NumberB771859
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer03/11/2025
04/22/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/04/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale